Diabetes Prevention & Pre-Diabetes Community
365 Members
Avatar universal

Need Advice

My father in law has liver cancer and undergoing chemo...hes been put on a med called pravochol...at his last app his sugar levels were in the 500s...i am wondering if the med is causing this since it all began when he was put on it...almost every post about this med people have experienced the same thing...just a little worried would like a definitive answer
2 Responses
Avatar universal
Hello there, pravochol like all statin drug might cause elevated blood glucose. However, It shouldnt cause as high as 500 mg/dl. Has your father been taking diabetic drug necessarily?
231441 tn?1333896366
Hi, given the very high blood sugars, I would suspect that the diabetes was preexisting.  In any case, levels this high would warrant treatment with insulin.  Normalising his blood sugar levels would be an important part of management of his cancer.
Have an Answer?
Top Diabetes Answerers
231441 tn?1333896366
Manila, Philippines
Learn About Top Answerers
Diabetes Prevention & Pre-Diabetes Community
365 Members
436 Questions
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.